1. Dear Drugs-Forum readers: We are a small non-profit that runs one of the most read drug information & addiction help websites in the world. We serve over 4 million readers per month, and have costs like all popular websites: servers, hosting, licenses and software. To protect our independence we do not run ads. We take no government funds. We run on donations which average $25. If everyone reading this would donate $5 then this fund raiser would be done in an hour. If Drugs-Forum is useful to you, take one minute to keep it online another year by donating whatever you can today. Donations are currently not sufficient to pay our bills and keep the site up. Your help is most welcome. Thank you.
    PLEASE HELP

Injecting - HELP - Hardness at Injection Sight on arm / Swelling

Discussion in 'Methamphetamine' started by rebeccameow, Jan 28, 2012.

Thread Status:
Not open for further replies.
  1. rebeccameow

    rebeccameow Newbie

    Reputation Points:
    0
    Messages:
    1
    Joined:
    Jan 27, 2012
    24 y/o from U.S.A.

    :s :s :s :s :s :s :s
    Towards the end of what began as a clean, painless and successful shot, I experienced an achy yet sharp pain. Right then, I had my boyfriend take out the needle because I thought it was a muscle shot coming on. I know I at least started in the vein because of the blood drawback and initially painless injection.

    After the pain had subsided ( maybe less than a minute later ) my hand and arm felt as thought pressure was building up - like the circulation was being cut off mildly. The swelling gradually spread from the injection site to the rest of my arm and hand resulting in on and off cramping pain. I then felt around the injection site. I noticed it was harder than usual - not rock hard but definitely firm to the touch. The area of firmness seems to be about an inch long and developed a visible bruise.

    This whole incident happened yesterday, a little more than 24 hours ago. I had started off using hot, wet towels on the injection site for a bit but then switched over to using cold compresses. Also, I took some ibuprofen and Tylenol. Today the pain is lessened but the swelling is still there -definitely improved though. What worries me the most is the hardness area of the injection site. It seems very similar to a muscle shot; the only difference being the hardness area is larger and a lot more firm to the touch.
    ANY IDEAS OF WHAT THIS COULD BE?!
    Suggestions/Advice on how to lesson the swelling? Just ANY insight on what happened here?
    Any info/help is GREATLY appreciated!!!!
     
    Last edited by a moderator: Sep 10, 2017
  2. Potter

    Potter Platinum Member & Advisor

    Reputation Points:
    11,876
    Messages:
    12,168
    Joined:
    Apr 1, 2005
    from U.S.A.
    an infection. Time to go to the hospital for some anti-biotics before your arm rots off.
     
  3. rebeccameow

    rebeccameow Newbie

    Reputation Points:
    0
    Messages:
    1
    Joined:
    Jan 27, 2012
    24 y/o from U.S.A.
    Oh nooo :( That scares me.

    What tells you that it's an infection? Just curious!
     
  4. catseye

    catseye Gold Member

    Reputation Points:
    3,956
    Messages:
    1,049
    Joined:
    Oct 21, 2009
    from U.K.
    Have you ever had an abscess in that spot? If so it could be a recurrence of that - for some reason they are prone to crop up in the same places.

    Hard lumps under the skin can also be a sign of a collapsed vein or valve - if it's an area you use frequently, then you should be rotating your sites more.

    Also, always remember to both inject and remove the needle slowly - that will decrease the likelihood of the fluid leaking around the area where the needle enters the vein and out into surrounding tissue...maybe this happened?

    Of course it could be an infection brewing, too...watch for redness, swelling, fever.
    That's about all anyone can probably suggest on the internet - I'm not a medical professional and it would be impossible to diagnose anything over the internet anyway :)
    Good luck, be safe.
     
    Last edited: Jan 28, 2012
  5. rebeccameow

    rebeccameow Newbie

    Reputation Points:
    0
    Messages:
    1
    Joined:
    Jan 27, 2012
    24 y/o from U.S.A.


    Yes, Ive had hardness in that area when I did inject but I thought I could get past it. I'm not sure if that was an abscess or not but I'm pretty positive it isn't an infection (i really really really hope) because no fever or redness at all!
    Now that I think about it, I did have him pull the needle out quick without applying any pressure afterwards because it started to hurt so I was like "get that out NOW!" lol. If it happens to be the problem , is it less severe ? And do you know of anything that could help reduce the hardness / swelling of my arm & hand?

    Thank you so much for the insight and thoughts , I really really really appreciate it because I get so freaked out when something weird happens to my body haha. :D
     
  6. catseye

    catseye Gold Member

    Reputation Points:
    3,956
    Messages:
    1,049
    Joined:
    Oct 21, 2009
    from U.K.
    ^^ in my opinion (and its just an opinion so others might know better!), it sounds like an existing blown vein or valve, if you had hardness there before and re-injected into the same area.
    You'll want to rotate your sites and stay away from that spot for a while.

    If your partner withdrew the needle quickly, that might have caused the fluid to push out into the surrounding tissue, especially if the vein was already danaged/collapsed...I'd suggest keeping a very close eye on it, taking the anti-inflammatories and applying the compresses (warm).
    The main problem with fluid in the tissue is that it absorbs really slowly which gives any bacteria a chance to get hold and breed infection/abscess. If that happens, you will need antibiotics.

    If you have any rings on, get them off if you can - tight rings can quickly cut off circulation when hands swell and cause a big problem! I know most injectors realise that, but its always worth mentioning to anyone who goes in the hand/arm :s

    Most importantly, if it gets at all worse or doesn't start to improve within a day or so, then you need to see a doctor, ok? It's not worth losing a limb over! Take care.
     
  7. Dointimeinline

    Dointimeinline Newbie

    Reputation Points:
    0
    Messages:
    10
    Joined:
    Jan 22, 2012
    from U.S.A.
    I agree with Cat's-eye and would heed that advice. I really don't think it is infection either because of the timing. The hardness and little bit of swelling came on fast and it takes a bit for infection to develop over time. Not a lot of time, but more than within the hour. I have had this happen too and think it was because some of the liqued came out while being removed from the vein. The hard knot took about 3 weeks to completely disappear although it was better and better each day. I have a little bit of calcification there that I can feel if I push through on that area. I try to come from the sides and new spots each time, but when you do iv 3 to 4 times a day weeks on end, it gets a little tough to find a new spot. Time to slow down, I know. I wouldn't worry, I think this will clear up on its own. I've even had them cause some tingling, numbness to my fingers, bright red spots and heat due to swelling and circulation problems, but those rarely lasted more than the day. Good Luck!
     
Thread Status:
Not open for further replies.